Alert archive / Florida / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 23, 2014, 10:28 AM EST for Hillsborough County, Polk County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 10:28 AM EST (15:28 UTC)
- Expired
- Jan 23, 2014, 1:06 PM EST
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
Counties Hillsborough County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS82 KTBW 231528 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1028 AM EST THU JAN 23 2014 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LOW RELATIVE HUMIDITIES...ERC VALUES ABOVE 27...AND SUSTAINED WINDS GREATER THAN 15 MPH... .ERC VALUES ABOVE 27...LOW RELATIVE HUMIDITIES...AND WINDS GREATER THAN 15 MPH ARE POSSIBLE THIS MORNING AND AFTERNOON ACROSS MUCH OF HILLSBOROUGH AND POLK COUNTIES. FLZ052-151-251-232200- /O.NEW.KTBW.FW.W.0002.140123T1528Z-140123T2200Z/ POLK-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH- 1028 AM EST THU JAN 23 2014 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LOW RELATIVE HUMIDITIES...ERC VALUES ABOVE 27...AND SUSTAINED WINDS GREATER THAN 15 MPH... THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * AFFECTED AREA...POLK...COASTAL HILLSBOROUGH...INLAND HILLSBOROUGH. * WIND...SUSTAINED WINDS UP TO 17 MPH WITH HIGHER GUSTS. * HUMIDITY...EXTENDED DURATIONS BELOW 35 PERCENT. * ERC...VALUES OF 27 OR ABOVE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ RAG
1 follow-up statement
143 WWUS82 KTBW 231806 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 106 PM EST THU JAN 23 2014 ...RED FLAG WARNING IS CANCELLED FOR HILLSBOROUGH AND POLK COUNTIES... .WINDS HAVE DIMINISHED BELOW 15 MPH THIS AFTERNOON. FLZ052-151-251-231915- /O.CAN.KTBW.FW.W.0002.000000T0000Z-140123T2200Z/ POLK-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH- 106 PM EST THU JAN 23 2014 ...RED FLAG WARNING IS CANCELLED FOR HILLSBOROUGH AND POLK COUNTIES... THE NATIONAL WEATHER SERVICE IN RUSKIN HAS CANCELLED THE RED FLAG WARNING. SUSTAINED WINDS HAVE DIMINISHED BELOW 15 MPH...BUT ERC VALUES IN THESE COUNTIES REMAIN AT 27 OR ABOVE AND RELATIVE HUMIDITIES REMAIN WELL BELOW 35 PERCENT. $$ RAG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 23, 10:03 AM EST, 25 minutes earlier.
Area forecast discussion, Jan 23, 10:03 AM EST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1003 AM EST THU JAN 23 2014
...ANOTHER FREEZE POSSIBLE IN THE NATURE COAST TONIGHT...
.UPDATE...
A RIDGE OF HIGH PRESSURE CONTINUES TO HOLD OVER THE PENINSULA OF
FLORIDA THIS MORNING AS THE NEXT COLD FRONT ADVANCES THROUGH THE
SOUTHEASTERN UNITED STATES. TEMPERATURES HAVE RISEN ABOVE FREEZING
ACROSS THE AREA...WITH MOST PLACES NOW SOLIDLY IN THE 40S. HAVE
ALLOWED THE FREEZE WARNING...HARD FREEZE WARNING...AND FROST
ADVISORY TO EXPIRE THIS MORNING. THE FREEZE WATCH FOR PORTIONS OF
THE NATURE COAST CONTINUES AND WILL BE EXAMINED WITH THE COMING
FORECAST ISSUANCE THIS AFTERNOON. CLEAR SKIES WILL ALLOW THE AREA
TO WARM TO FORECASTED HIGHS LATER THIS AFTERNOON.
OTHERWISE...ZONES HAVE BEEN SENT TO UPDATE HEADLINES.
&&
.AVIATION...
VFR THROUGH THE PERIOD. NORTHEASTERLY WINDS WILL SHIFT NORTHERLY
TO NORTHWESTERLY THIS AFTERNOON. NORTHEASTERLY WINDS WILL RETURN
OVERNIGHT.
&&
.MARINE...CONDITIONS WILL DETERIORATE BEHIND THE FRONT TONIGHT
INTO TOMORROW. NOT MUCH CHANGE WITH THIS FORECAST
ISSUANCE...THOUGH A SMALL CRAFT ADVISORY FOR LATE TONIGHT COULD BE
NECESSARY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 62 38 56 39 / 0 0 10 10
FMY 67 42 65 44 / 0 0 10 10
GIF 62 38 56 39 / 0 0 10 10
SRQ 63 40 60 41 / 0 0 10 10
BKV 60 31 54 31 / 0 0 10 10
SPG 60 44 55 46 / 0 0 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
COASTAL CITRUS-COASTAL HERNANDO-COASTAL LEVY-INLAND
CITRUS-INLAND HERNANDO-INLAND LEVY-SUMTER.
GULF WATERS...NONE.
&&
UPDATE/MARINE/FIRE WEATHER...02/GARCIA
AVIATION...57/MCMICHAEL
DATA COLLECTION...74/WYNNHazardous weather outlook, Jan 23, 5:30 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EST THU JAN 23 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-241030- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 530 AM EST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. FROST AND FREEZING TEMPERATURES THIS MORNING WILL QUICKLY VANISH AFTER SUNRISE. ANOTHER COLD FRONT WILL BRING GUSTY WINDS AND FREEZING TEMPERATURES TO PORTIONS OF OUR AREA TONIGHT. THE MOST LIKELY LOCATIONS TO SEE 2 OR MORE HOURS OF TEMPERATURES AT OR BELOW FREEZING ARE FROM HERNANDO COUNTY NORTHWARD. GUSTY NORTHERLY WINDS WILL BRING LOW WIND CHILL TEMPERATURES TO THE REGION TONIGHT AND EARLY FRIDAY. ...WIND AND SEA IMPACT... NORTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT ON THE GULF AND IN TAMPA BAY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...EXCESSIVE COLD IMPACT... ANOTHER ROUND OF TEMPERATURES BELOW FREEZING IS POSSIBLE FOR THE NATURE COAST FRIDAY NIGHT INTO EARLY SATURDAY MORNING. ...WIND AND SEA IMPACT... GUSTY WINDS AND ROUGH SEAS WILL CONTINUE ON FRIDAY THEN BEGIN TO DIMINISH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:51 PM EST | Wind Chill Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more | 19 hr |
| Jan 23, 2:59 PM EST | Freeze Watch | TBW | Citrus, Hernando, Sumter | 24 hr |
| Jan 23, 2:59 PM EST | Freeze Warning | TBW | Citrus, Hernando, Levy, Sumter | 14 hr |
| Jan 23, 2:59 PM EST | Hard Freeze Watch | TBW | Levy | 24 hr |
| Jan 23, 3:59 PM EST | Small Craft Advisory | TBW | 21 hr |
Nearby
Red Flag Warnings in Florida, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.